MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45
Model Number 470298-14
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stapler 45 instrument involved with this complaint and completed the device evaluation.Failure analysis investigation confirmed and replicated the reported event.The instrument was found to have a broken grip cable at grip housing.The broken grip cable and crimp would be retained by the stapler sheath.Root cause is attributed to a component failure.Failure analysis found the secondary failure of failed engagement to be related to the customer reported complaint.Based on log review and during in-house testing, the instrument was found to have multiple engagement failures, error code 22020.The engagement failures were likely caused by the broken grip cable.As a result, functional tests were unable to be performed.Additional observations not reported by site: visual inspection was performed and the instrument was found to have a broken cardan shell.As a result, the cardan shaft was dislodged.The dislodged clam cardan shaft was not returned.The instrument was found to have a broken pivot pin.The instrument's steering hypotube was found to be bent.The root cause of these failures are attributed to mishandling.The conductor wire was found to have damaged insulation.As a result, the internal wires are exposed.Electrical continuity was performed and passed.The root cause of this failure is attribute to a component failure.The instrument was found to have corrosion on the bearings.The root cause of this failure is attributed to mishandling.The instrument was found to have an initialization failure based on log review of remotefe.The instrument was found to have a clamp homing failure / failure with unclamp/unfire hardstop (in clamp/fire homing).
 
Event or Problem Description
The stapler 45 instrument was returned with no alleged complaint.No allegation was made against this product.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17045894
Report Number2955842-2023-15497
Device Sequence Number8511063
Product Code NAY
UDI-Device Identifier00886874112427
UDI-Public(01)00886874112427(10)T10210218
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470298-14
Device Catalogue Number470298
Device Lot NumberT10210218 0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown